A Caltech Library Service

Stable Networks

Dutta, Bhaskar and Mutuswami, Suresh (1997) Stable Networks. Journal of Economic Theory, 76 (2). pp. 322-344. ISSN 0022-0531. doi:10.1006/jeth.1997.2306.

[img] PDF (sswp 971 - published) - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


A network is a graph where the nodes represent agents and an arc exists between two nodes if the corresponding agents interact bilaterally. An exogeneous value function gives the value of each network, while an allocation rule describes how the value is distributed amongst the agents. M. Jackson and A. Wolinsky (1996,J. Econ. Theory71, 44–74) have recently demonstrated a potential conflict between stability and efficiency in this framework. In this paper, we use an implementation approach to see whether the tension between stability and efficiency can be resolved.

Item Type:Article
Related URLs:
URLURL TypeDescription ItemWorking Paper
Additional Information:© 1997 Academic Press. Received 13 November 1995, Revised 24 February 1997. We are most grateful to Matt Jackson for several helpful discussions and suggestions. Thanks are also due to Sudipto Bhattacharyya, an anonymous referee, and an Associate Editor for comments on earlier versions of the paper. An earlier version of the paper was written when the first author was visiting Caltech. Their hospitality is gratefully acknowledged.
Issue or Number:2
Classification Code:JEL: C72, D20
Record Number:CaltechAUTHORS:20170830-111246270
Persistent URL:
Official Citation:Bhaskar Dutta, Suresh Mutuswami, Stable Networks, Journal of Economic Theory, Volume 76, Issue 2, October 1997, Pages 322-344, ISSN 0022-0531, (
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:80958
Deposited By: Tony Diaz
Deposited On:30 Aug 2017 18:35
Last Modified:15 Nov 2021 19:40

Repository Staff Only: item control page